Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 7, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 25, 2009, 3:00 PM PDT for Elko County, Nevada. It took effect at Mar 26, 2009, 6:06 AM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2009, 3:00 PM PDT (22:00 UTC)
- In effect from
- Mar 26, 2009, 6:06 AM PDT
- Expired
- Mar 26, 2009, 8:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 252201 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 300 PM PDT WED MAR 25 2009 NVZ013-261300- /O.NEW.KLKN.WI.Y.0007.090326T1600Z-090327T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 300 PM PDT WED MAR 25 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM TO 8 PM PDT THURSDAY FOR NORTHERN NYE COUNTY. STRONG NORTHWESTERLY WINDS WILL CONTINUE ACROSS NORTHERN NYE COUNTY OVERNIGHT THROUGH THURSDAY. WINDS WILL INCREASE THURSDAY MORNING WITH SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH EXPECTED THROUGH 8 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JH
4 follow-up statements
000 WWUS75 KLKN 261006 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 306 AM PDT THU MAR 26 2009 NVZ013-262300- /O.CON.KLKN.WI.Y.0007.090326T1600Z-090327T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 306 AM PDT THU MAR 26 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT THIS EVENING. STRONG NORTHWESTERLY WINDS WILL CONTINUE ACROSS NORTHERN NYE COUNTY TODAY. WINDS WILL INCREASE THIS MORNING WITH SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH EXPECTED THROUGH 8 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMG
000 WWUS75 KLKN 261306 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 606 AM PDT THU MAR 26 2009 NVZ033-270000- /O.EXB.KLKN.WI.Y.0007.090326T1306Z-090327T0000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 606 AM PDT THU MAR 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. STRONG WEST TO NORTHWESTERLY WINDS WILL CONTINUE ACROSS EXTREME EASTERN ELKO COUNTY THROUGH THE AFTERNOON BEHIND A STRONG COLD FRONT THAT MOVED THROUGH THE AREA THIS MORNING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH EXPECTED THROUGH 5 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-270115- /O.CON.KLKN.WI.Y.0007.090326T1600Z-090327T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 606 AM PDT THU MAR 26 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. STRONG NORTHWESTERLY WINDS WILL CONTINUE ACROSS NORTHERN NYE COUNTY TODAY. WINDS WILL INCREASE THIS MORNING WITH SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH EXPECTED THROUGH 8 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KLKN 262131 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 231 PM PDT THU MAR 26 2009 NVZ033-262245- /O.CAN.KLKN.WI.Y.0007.000000T0000Z-090327T0000Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 231 PM PDT THU MAR 26 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY. SUSTAINED WINDS ARE NOW BELOW 30 MPH WITH GUSTS BELOW 45 MPH...AND WINDS SHOULD NOT RETURN TO WIND ADVISORY STRENGTH FOR THE REMAINDER OF THE DAY. HOWEVER...WINDS WILL CONTINUE TO BE SUSTAINED AT 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH INTO THE EARLY EVENING. $$ NVZ013-270300- /O.CON.KLKN.WI.Y.0007.000000T0000Z-090327T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 231 PM PDT THU MAR 26 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. STRONG NORTHWESTERLY WINDS WILL CONTINUE ACROSS NORTHERN NYE COUNTY INTO THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED THROUGH 8 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM/TT
000 WWUS75 KLKN 270315 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 815 PM PDT THU MAR 26 2009 NVZ013-270415- /O.EXP.KLKN.WI.Y.0007.000000T0000Z-090327T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 815 PM PDT THU MAR 26 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR NORTHERN NYE COUNTY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO DIMINISH THROUGH THE REST OF THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 25, 2:36 PM PDT, 24 minutes earlier.
Area forecast discussion, Mar 25, 2:36 PM PDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 236 PM PDT WED MAR 25 2009 .SYNOPSIS...A STRONG COLD FRONT WILL BE MOVING ACROSS NORTHERN AND CENTRAL NEVADA TONIGHT INTO EARLY WEDNESDAY. THIS SYSTEM WILL BRING A CHANCE FOR SNOW MAINLY TO AREAS ALONG AND NORTH OF HIGHWAY 50 WITH THE MOST SIGNIFICANT ACCUMULATIONS BEING NEAR THE IDAHO BORDER. THERE WILL BE A QUICK WARM UP FOR FRIDAY AND SATURDAY BEFORE ANOTHER FAST MOVING COLD FRONT AFFECTS THE REGION SUNDAY. && .SHORT TERM...TONIGHT THROUGH SATURDAY...SHORTWAVE DIGGING ON THE BACKSIDE OF A STRONG UPPER LEVEL TROF WILL BRING SNOW SHOWERS TO MAINLY THE EASTERN PART OF CWA OVERNIGHT. EXPECT MAINLY LIGHT AMOUNTS UP TO AN INCH...EXCEPT NORTHERN ELKO COUNTY WHERE 2 TO 5 INCHES EXPECTED WHERE HAVE A WINTER WEATHER ADVISORY TONIGHT. AFTER THE FRONT PUSHES THROUGH ON THURSDAY...SURFACE GRADIENTS INCREASE OVER CWA WITH SURFACE WIND SPEEDS OF 25 TO 35 MPH AND GUSTS TO 50 MPH POSSIBLE. THEREFORE...WILL PUT OUT A WIND ADVISORY FOR NORTHERN NYE COUNTY FROM 9 AM TO 8 PM THURSDAY. AT THIS TIME... WILL KEEP WHITE PINE COUNTY OUT OF THE WIND ADVISORY...HOWEVER WINDS MAY BE CLOSE TO ADVISORY CRITERIA. RIDGE BUILDS INTO CWA THURSDAY AFTERNOON INTO SATURDAY FOR A GRADUAL WARMING TREND. JH .LONG TERM...SATURDAY NIGHT THROUGH NEXT WEDNESDAY. STRONG SHORT-WAVE PASSES ACROSS THE REGION LATE SATURDAY NIGHT AND SUNDAY. BIGGEST CHANGE FROM EARLIER RUNS IS THAT GFS IS STRONGER/FURTHER SOUTH WHILE ECMWF IS WEAKER/FURTHER NORTH. GENERALLY TRIED TO KEEP SLIGHT CHANCE/CHANCE POPS CONFINED TO THE NORTHEASTERN HALF OF THE CWA WITH THIS SYSTEM. IN ITS WAKE...SUNDAY WILL BE A CHILLY AND BRISK DAY COMPARED TO SATURDAY. TROUGH MOVES OUT AND RIDGE TRIES TO BUILD IN FROM WEST SUNDAY NIGHT AND MONDAY...THE ECMWF IS STRONGER WITH THIS RIDGE THAN THE GFS. HOWEVER BOTH MODELS AGREE THAT MONDAY SHOULD BE A QUIET DRY AND SOMEWHAT MILDER DAY. TUESDAY AND WEDNESDAY...GFS SHOWS ADDITIONAL IMPULSES RIDING SOUTHEASTWARD ON THE BACK SIDE OF THE RIDGE AND AFFECTING NORTHEASTERN PARTS OF THE CWA...WHILE ECMWF KEEPS THESE DISTURBANCES JUST A BIT FURTHER EAST AND MOSTLY KEEPS US DRY. HAVE SLIGHT CHANCE POPS IN NORTHEASTERN AREAS TO COVER. GFS AND ECMWF ARE IN DISPUTE REGARDING TEMPS...WITH ECWMF WARMER AND GFS COLDER /WHICH MAKES SENSE GIVEN ECMWFS STRONGER RIDGE/. TRIED TO COMPROMISE BETWEEN THE TWO GIVEN DISPARITY. RCM .LKN WATCHES/WARNINGS/ADVISORIES... .WINTER WEATHER ADVISORY UNTIL 5 AM PDT THURSDAY FOR NVZ031. .WIND ADVISORY FROM 9 AM TO 8 PM THURSDAY FOR NVZ013. 87/93
Hazardous weather outlook, Mar 25, 4:35 AM PDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 435 AM PDT WED MAR 25 2009 NVZ031-261145- NORTHERN ELKO COUNTY- 435 AM PDT WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TODAY AND TONIGHT. A STORM SYSTEM WILL BE MOVING THROUGH NORTHERN NEVADA LATE THIS AFTERNOON AND THIS EVENING BRINGING SNOW...COLDER AIR AND GUSTY WINDS TO THE AREA. SNOW ACCUMULATIONS OF 2 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE ABOVE 6000 FEET ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT...THEREFORE A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON SUNDAY BRINGING A CHANCE FOR SNOW TO NORTHERN AND CENTRAL NEVADA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ013-030-032>037-261145- NORTHERN NYE COUNTY-HUMBOLDT COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 435 AM PDT WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A STORM SYSTEM WILL BE CROSSING THE REGION LATE THIS AFTERNOON AND TONIGHT BRINGING A CHANCE FOR SNOW...COOLER TEMPERATURES AND GUSTY WINDS TO THE AREA. UP TO 2 INCHES OF SNOW IS POSSIBLE IN THE VALLEYS ALONG AND NORTH OF HIGHWAY 50 WITH 2 TO 4 INCHES IN THE MOUNTAINS BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON SUNDAY BRINGING A CHANCE FOR SNOW TO NORTHERN AND CENTRAL NEVADA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. JMG
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:10 AM PDT | Winter Weather Advisory | LKN | Elko | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.